Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this wind advisory at Jan 7, 2025, 8:18 AM EST for Carbon County, Monroe County, Pennsylvania. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2025, 8:18 AM EST (13:18 UTC)
- Expired
- Jan 7, 2025, 6:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 1.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS71 KPHI 071318 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 818 AM EST Tue Jan 7 2025 PAZ054-055-072300- /O.NEW.KPHI.WI.Y.0002.250107T1318Z-250107T2300Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 818 AM EST Tue Jan 7 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Carbon and Monroe Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hoeflich
2 follow-up statements
953 WWUS71 KPHI 071938 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 238 PM EST Tue Jan 7 2025 PAZ054-055-072300- /O.CON.KPHI.WI.Y.0002.000000T0000Z-250107T2300Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 238 PM EST Tue Jan 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Carbon and Monroe Counties. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Hoeflich
258 WWUS71 KPHI 072247 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 547 PM EST Tue Jan 7 2025 PAZ054-055-080000- /O.EXP.KPHI.WI.Y.0002.000000T0000Z-250107T2300Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 547 PM EST Tue Jan 7 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING... The threat has ended. $$ MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Jan 7, 6:24 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Jan 7, 6:24 AM EST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 624 AM EST Tue Jan 7 2025 .SYNOPSIS... Arctic high pressure gradually builds into the region through the end of the week. Low pressure may impact the area this weekend with high pressure returning thereafter. && .NEAR TERM /THROUGH TONIGHT/... Clouds are breaking across the region as our winter storm continues moving out to sea early this morning. Through the day today, however, we'll have a strong and gusty northwest wind on the back side funneling in plenty of cold air, keeping much of the region below freezing all day. In addition, the wind will present issues with icy patches on roads along with snow blowing back onto previously cleared pavement, which will require attention from road crews. This will be most problematic in areas of the Delmarva and southern NJ where the heaviest snow fell, but even further north, the 1-3 inches overall can still result in renewed patches of snow and ice. So, at least through early this morning, great care will be needed if out driving. An SPS has been issued to highlight this threat. Wind chills in the single digits this morning will rise to no better than the teens later today. While we should see some sun across much of the area today, stratocumulus pushing southeastward from the Great Lakes may affect much of the region at times, and especially the Poconos where relatively little sun may be had today... in fact, there could be a few flurries up there. Tonight, the winds don't diminish all that much as the pressure gradient remains tight between low pressure to the east and building high pressure to the west. Temps will fall back down to the teens and low 20s, but by this point the blowing snow risk may have abated a bit despite the continued wind. Wind chills will fall back into the single digits. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... There will be little change from Tuesday's weather as we go right through Wednesday and Thursday. This will be due to the strong pressure gradient over the area that will persist due to the intense low to our east over Atlantic Canada and the arctic high gradually building eastward as it moves into the midwest. This will keep it cold and continuing very windy with the persistent NW flow. Generally expect high temperatures continuing to be only in the 20s to around 30 with lows Tuesday night in the teens to low 20s and lows Wednesday night in the teens. Both Wednesday and Thursday should also feature NW winds continuing around 15 to 25 with gusts at least in the 25 to 35 mph range making for continuing bitter wind chills. The good news is it will be mainly dry with a good amount of sunshine for at least central and southern parts of the forecast area while the Poconos and NW NJ will likely see more clouds with even the risk of the occasional flurry or two from lake effect. && .LONG TERM /FRIDAY THROUGH MONDAY/... The prolonged period of below normal temperatures will continue into the end of the week, but there are indications that temperatures will moderate back to around normal levels over the weekend and possibly into the start of the new work week. High temperatures look to rise above freezing starting on Friday and lasting into Monday. The southern Poconos and north NJ may remain in the upper 20s however. Surface high pressure over the upper Ohio Valley Friday moves across the Middle Atlantic region Friday night before sliding offshore. From there, the pattern potentially becomes active, but deterministic models remain all over the place. After mid-level ridging slides through the region Friday night, a deep upper trough extending from the Northern Plains down into the Southern Plains will track east. Strong shortwaves at the base of the trough over the Gulf Coast states will allow surface low pressure to develop. From there, it is highly uncertain as to what track that low will take. The three major global models (EC,GFS and CMC) have all moved to suppressed solutions for the upcoming late week/weekend system. The low pressure will move offshore while strengthening. It may strengthen too late for (much) significant precipitation. Trends will continue to be monitored considering what could happen (see yesterdays model runs) with only minor changes to the developing system. We continue with NBM pops and reduce pops into the chance range for now. P-type would largely favor snow attm. High pressure returns on Sunday and Monday with dry weather and seasonably cold temps. Highs in the low/mid 30s with lows in the 20s. Cooler far N/W counties and north NJ. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR overall. Blowing snow may reduce vsby at times mainly at KMIV and KACY. Northwest winds 15-25 knots with gusts 25-35 knots. Moderate confidence. Tonight...VFR. Northwest winds 15-20 kts with gusts to 25 kts. Moderate confidence. Outlook... Wednesday through Thursday...VFR with little change from Tuesday as NW winds continue to gust at least 25 to 30 knots, especially during the daytime hours. Thursday night through Friday...VFR. Saturday...Potential for sub-VFR conditions in SN. && .MARINE... Gale gusts should continue through tonight, so maintain Gale Warning as inherited. Seas building to 5-7 feet. Outlook... Wednesday through Thursday...NW winds will continue to be at or at least very close to Gale criteria much of this period across all our waters. Fair. Thursday night...Marginal gales continue, diminishing to SCA conditions late. Fair. Friday... SCA early then sub-SCA expected for the evening and overnight. Fair then chance for snow overnight. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 6 AM EST Wednesday for ANZ430-431-450>455. && SYNOPSIS...MPS/OHara/RCM NEAR TERM...RCM SHORT TERM...Fitzsimmons/OHara LONG TERM...MPS/OHara AVIATION...Fitzsimmons/Gorse/MPS/OHara/RCM MARINE...Fitzsimmons/MPS/OHara/RCM
In the hours before
Local storm report, Jan 7, 7:50 AM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
750 AM EST Tue Jan 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM Snow Downtown Dover 39.16N 75.53W
01/07/2025 M6.9 Inch Kent DE Public
&&
GorseLocal storm report, Jan 7, 8:02 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
802 AM EST Tue Jan 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Snow 1 E Estell Manor 39.38N 74.81W
01/06/2025 M4.3 Inch Atlantic NJ Trained Spotter
Final Storm Total.
&&
HoeflichNearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.